Alert archive / Alaska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Anchorage, AK
NWS Anchorage, AK issued this severe thunderstorm warning at Jun 29, 2004, 12:32 AM AKDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 12:32 AM AKDT (08:32 UTC)
- Expired
- Jun 29, 2004, 10:00 PM AKDT
- In force
- 21 hr
- Issued by
- NWS Anchorage, AK
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 00:00Z, 8.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUAK51 PAFC 290832 SVRAER AKZ141-145-291100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 127 AM ADT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPPER RIVER BASIN AREA OF ALASKA SUSITNA VALLEY AREA OF ALASKA * UNTIL 300 AM ADT(900 PM HST) * AT 117 AM ADT(717 PM HST)...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 65 MILES SOUTHEAST OF CANTWELL...OR ABOUT 76 MILES NORTHWEST OF GLENNALLEN...AND MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 6243 14785 6339 14728 6362 14911 6259 14943 $$ BELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:00 AM AKDT, 32 minutes earlier.
Area forecast discussion, Jun 29, 12:00 AM AKDT, 32 minutes before
AREA FORECAST DISCUSSION SOUTHWEST ALASKA 500 AM ADT TUE JUN 29 2004 .DISCUSSION... ANOTHER VERY ACTIVE EVENING AND EARLY MORNING OF THUNDERSTORMS ACROSS THE SOUTHCENTRAL PORTION OF THE STATE. NUMEROUS PRODUCTS WERE ISSUED OVERNIGHT INCLUDING A FEW SEVERE THUNDERSTORM WARNINGS. DOPPLER RADAR CROSS-SECTIONS ALONG WITH DBZ LAYER COMPARISONS INDICATED SEVERAL HAIL PRODUCING STORMS AND IMPRESSIVE RETURNS WELL ABOVE 35 THOUSAND FEET. RADAR RAINFALL ESTIMATES WERE UP TO AN INCH OVER THE SUSITNA VALLEY. GENERAL HEMISPHERIC PATTERN KEEPS THE ANCHOR LOW NEAR THE POLE FOR THE WEEK AND THE THERMAL TROUGH OVER MUCH OF THE ALASKAN INTERIOR. OVER THE ALASKA PENINSULA AND POINTS WEST...AN UPPER-LEVEL LOW MOVES FROM SOUTH OF THE CHAIN INTO THE ALEUTIANS. TODAY PROMISES TO PROVIDE MORE ACTIVE WEATHER AS THE MESOETA IS SHOWING -7.5 LI ALONG A THETA-E RIDGE WITH CAPE VALUES OF 2000+. THE SETUP IS SIMILAR TO LAST NIGHT SO STORMS WILL LIKELY FIRE IN MANY OF THE SAME LOCATIONS. ONLY CAUTION IS VORTICITY ADVECTION AND Q-VECTORS ARE VERY WEAK AND NOT FAVORABLE. IT DOES APPEAR THAT ANCHORAGE WILL BE A BIT TOO FAR SOUTH OF THE THUNDERSTORM FOR TODAY. OUT WEST...GENERAL WEAK EASTERLY FLOW REMAINS OVER THE AREA. 500 MB LOW SOUTH OF THE ALEUTIANS WILL CONTINUE TO MOVE TO THE NORTH AND HELP TO STEER MID-LEVEL MOISTURE TO THE ALASKA PENINSULA WEST. RAIN AND LOW CLOUDS A GOOD BET IN MUCH OF THAT AREA. FOR THE EXTENDED...NO MAJOR SYSTEMS FORECAST TO COME INTO THE STATE. CALMER SKIES ARE IN STORE AS MOST PLACES WILL SEE A COOLING TREND AND AN EASING OF THE THERMAL TROUGH. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. BELL JUN 04
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:47 PM AKDT | Severe Thunderstorm Warning | AFC | 20 hr | |
| Jun 29, 12:08 AM AKDT | Severe Thunderstorm Warning | AFC | 21 hr | |
| Jun 29, 12:35 AM AKDT | Severe Thunderstorm Warning | AFC | 21 hr | |
| Jun 29, 1:12 AM AKDT | Severe Thunderstorm Warning | AFC | 20 hr |
Nearby
Severe Thunderstorm Warnings in Alaska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.